Ask a doctor

Strange Scalp Muscle Sensation on Top of my Head Following Botox Injections in my Forehead.

I had Botox 3 days ago (about 32cc?) to provide forehead lift. I'm having the opposite: forehead droop in the area over my eyes giving me a tired look. Sadly,this cosmetic consideration is the LEAST of my concerns. What's more worrisome is that I'm now experiencing odd muscle sensations along the very top of my head. If I touch my forehead in the area just above my left brow arch I have the sensation of tugging on something below the skin that goes up and over the left side of my head! WTF?

Doctor Answers (7)

Forehead lift and botox

+1

You should speak with your treating physician to determine what you are experiencing as their can be confusion and inaccurate evaluations on line from physicians who are not examining you, nor understanding exactly where the Botox was injected.  You mentioned (with a question mark) ccs but probably meant units.  The doctor might have injected your glabella between the eyebrows with easily 25 units which helps lift the forehead and at the same time minimizes the "11" of the forehead.  A few units at the tail of the eyebrows also helps lift the forehead. So depending on who the doctor is and the muscles they choose to inject, 31 units could be an appropriate dose for glabella, crows feet and a beneficial side effect of forehead lifting.  The droop could be if the injections were placed in areas of the forehead that were being used preBotox to keep droopy eyelids up.  If there is "hooding" it is not uncommon that forehead Botox will lower the forehead muscle and along with it, the eyebrows and eyelids. The symptoms of the fullness of the upper eyelid and the sensation of the area north of the treatment may indicate some sensory nerve (suprorbital) irritation from the medicine being close by and that the Botox might have been placed too low near the eyebrow making the upper eyelid saggy. This should all go  away in time but can take many weeks to a few months.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Strange muscle sensation after Botox to forehead

+1

 Botox to the forehead can relax lines and wrinkles but can also create eyebrow droop if placed too close to the eyebrows.  The Botox will last about 3-4 months and you can actively lift the eyebrows which makes these muscle create new neuromuscular junctions bypassing those knocked out by the Botox so normal function returns a bit sooner.

 I have used Botox for over 20 years and the tugging sensation seems a bit odd, although IMHO it's unlikely to be any serious.  The needle used for the Botox injections may have contacted one of the sensory nerve branches in the forehead giving you this response.  The sensation should slowly go away.  You should go back and see the MD that did your Botox for evaluation and further recommendations.  Hope this helps.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Botox in the forehead does not give eyebrow lifts.

+1

I guess you mean 32 units. Eyebrow lifts (same as forehead lifts) result from Botox injected in specific areas below the eyebrows and never require 32 units. Frown lines treated will use 32 units approximately but this is different from lifts....it is for frown lines. The droop of your forehead suggests too much Botox in the Frontalis forehead muscles which is where we inject to reduce transverse forehead lines. Usually about 14 to 16 units is all you need for this. The odd sensation may just be needle injury to your supraorbital nerve (it gives sensation to your forehead and scalp) but since the needle is so fine/small you probably will recover nicely on your own. Discussing all this with your injector would be wise, especially if you were looking for eyebrow lifts but got eyebrow droop. Be sure you deal with someone who has experience as this result should be very uncommon with an experienced injector.

Harlow Hollis, MD
Victoria Plastic Surgeon
4.0 out of 5 stars 2 reviews

You might also like...

32 units Botox is much too high a dose for a Botox Brow lift

+1

Sounds like you had the horizontal forehead lines treated as well as possibly the frown lines. If your main goal was a forehead lift, this was too big a dose. I wouldnt be overly concerned about the symptoms. Likely just your muscles "getting used to things" however, I like the others who have answered the question, do question the experience of your injector. With Botox, less is often more.

Jacqueline Calkin, MD
Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Strange Scalp Sensations From Botox

+1

Your symptoms such as forehead drooping and strange sensations suggest to me that you had too much Botox injected into your forehead. When you say 32cc I assume you mean 32 units of Botox. Unless this was spread out over a fairly large area you were most likely given too much. This is not commonly seen with experienced injectors who properly assess the elevator and depressor muscles of facial expression as well as use more conservative doses.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Forehead Botox Creating Muscle Sensation

+1

Hi Seattle.  As Dr. Taylor suggests, we would recommend scheduling an appointment with your injector to review your results.  While ptosis lid or eyebrow heaviness) does not happen often for experienced injectors, it is a common side effect for Botox.  If it's not that pronounced it should resolve in a month.

As for the tugging sensation you feel in your forehead, we do have patients describe a tightness in the forehead after injections.  It's normal for the forehead to feel a bit different after injection including tightness.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Check back with your doctor in a week to 10 days.

+1

Check back with your doctor in a week to 10 days.  At that time you should be able to see the final results of your Botox treament.   If you still have concerns at that point, you will be able to discuss option with your doctor.

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.